Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 18, 2007, 9:27 AM CDT for 12 counties in Oklahoma. It took effect at Oct 18, 2007, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 9:27 AM CDT (14:27 UTC)
- In effect from
- Oct 18, 2007, 10:00 AM CDT
- Expired
- Oct 18, 2007, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 53 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 181427 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 927 AM CDT THU OCT 18 2007 ...WIND ADVISORY THROUGH TODAY FOR PARTS OF NORTHERN OKLAHOMA... .A DEEP UPPER LEVEL LOW OVER NEBRASKA AND THE ASSOCIATED STRONG WINDS AND COLD TEMPERATURES ALOFT SURROUNDING IT WILL PRODUCE A BROAD AREA OF STRONG WINDS AT THE SURFACE THROUGH TODAY. OKZ004>015-182300- /O.NEW.KOUN.WI.Y.0014.071018T1500Z-071018T2300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA 927 AM CDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TODAY WITH GUSTS OVER 40 MPH LIKELY. IN ADDITION...WIDELY SCATTERED SHOWERS ARE EXPECTED WHICH MAY SUPPORT ISOLATED WIND GUSTS IN EXCESS OF 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAMES
2 follow-up statements
000 WWUS74 KOUN 182202 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 502 PM CDT THU OCT 18 2007 ...A WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN OKLAHOMA THROUGH 6PM TODAY... .STRONG LOW PRESSURE AT THE SURFACE WILL MOVE AWAY FROM OKLAHOMA THIS EVENING. WIND SPEEDS HAD ALREADY PEAKED EARLIER IN THE DAY...BUT A FEW STRONG GUSTS ARE STILL POSSIBLE THROUGH 6 PM. OKZ004>015-182315- /O.CON.KOUN.WI.Y.0014.000000T0000Z-071018T2300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA 502 PM CDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SUSTAINED WINDS BETWEEN 25 AND 30 MPH WILL CONTINUE IN NORTHERN OKLAHOMA THROUGH 6 PM. PEAK GUSTS MAY STILL REACH 45 MPH...ESPECIALLY BENEATH ISOLATED RAIN SHOWERS ALONG THE KANSAS BORDER. OTHERWISE...EXPECT WINDS TO GRADUALLY DIMINISH THIS EVENING...AND THE WIND ADVISORY MAY BE ALLOWED TO EXPIRE AT 6 PM. STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWUS74 KOUN 182257 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 557 PM CDT THU OCT 18 2007 ...THE WIND ADVISORY FOR NORTHERN OKLAHOMA WILL EXPIRE AT 6 PM... .A LARGE AREA OF LOW PRESSURE WILL MOVE AWAY FROM OKLAHOMA THIS EVENING. THIS...COMBINED WITH THE ONSET OF STABLE COOLING NEAR THE GROUND...WILL RESULT IN RAPIDLY DIMINISHING WIND SPEEDS. OKZ004>015-190000- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-071018T2300Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA 557 PM CDT THU OCT 18 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON. WINDS WERE ONLY GUSTING TO AROUND 30 MPH BY EARLY EVENING. SPEEDS WILL CONTINUE TO DECREASE...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 18, 3:58 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Oct 18, 3:58 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 358 AM CDT THU OCT 18 2007 .DISCUSSION... BREEZY DAY EXPECTED ACROSS THE REGION WITH WEST TO NORTHWEST WINDS. UPR LOW OVR EASTERN NEBRASKA WILL CONT TO LIFT INTO THE UPR MIDWEST TODAY... WITH A TROUGH ROTATING AROUND THE BACKSIDE OF THE LOW ACROSS THE SOUTHERN PLAINS. RAIN SHOWERS WILL BE POSSIBLE ACROSS PARTS OF NORTHERN OKLAHOMA TODAY WITH THIS TROUGH ALONG WITH SOME CLOUD COVER. WIND SPEEDS WILL DECREASE THIS EVENING. WITH LIGHTER WINDS AND CLEARING SKIES TONIGHT... COOL NIGHT EXPECTED WITH LOWS REACHING THE MID TO UPR 30S IN NW OKLAHOMA. DRY CONDITIONS WILL CONT FROM TONIGHT INTO THE FIRST PART OF THE WEEKEND. ANOTHER UPR TROUGH WILL MOVE INTO THE ROCKIES SATURDAY. SATURDAY COULD BE WINDY AS SFC LOW DEEPENS IN EASTERN CO IN RESPONSE TO APPROACHING STORM SYSTEM. ANOTHER WARM DAY ON TAP FOR SATURDAY WITH HIGHS IN THE 80S ACROSS THE AREA. THE STRONG SOUTHERLY WINDS SATURDAY WILL BEGIN TO TRANSPORT MOISTURE NORTHWARD INTO THE AREA. HOWEVER... THE DEPTH AND EXTENT OF THE MOISTURE RETURN IS UNCERTAIN DUE TO THE MOISTURE BEING PUSHED SOUTH INTO THE GULF OF MEXICO OVER THE NEXT COUPLE OF DAYS. AN ELEVATED WILDFIRE CONCERN MAY ALSO DEVELOP SATURDAY IN WESTERN PORTIONS OF FA... ESPECIALLY IN NORTHWEST OKLAHOMA. VEGETATION HAS BEEN REPORTED TO BE MOSTLY DORMANT IN THIS AREA AND ANY INCREASE IN MOISTURE WILL BE LATER IN THIS AREA SO RH VALUES MAY BE LOW ALONG WITH THE WARM TEMPERATURES AND WINDY CONDITIONS. MODELS BEGIN TO DIFFER SIGNIFICANTLY SUNDAY INTO NEXT WEEK WITH GFS SHOWING THE UPR TROUGH CONT TO PROGRESS EAST ACROSS THE PLAINS INTO THE EASTERN U.S. SUNDAY INTO EARLY NEXT WEEK WHILE THE ECMWF HAS THE UPR TROUGH DEVELOPING INTO A CUT-OFF LOW TO THE WEST OF THE FA AND CONTINUING TO INFLUENCE THE REGION THROUGHOUT MUCH OF NEXT WEEK. CHOSE TO GO WITH THE MORE PROGRESSIVE SCENARIO OF THE GFS. DESPITE THE QUESTION OF HOW MUCH MOISTURE RETURN... LOOKS LIKE ENOUGH MOISTURE WILL BE AVAILABLE FOR A CHANCE OF SOME SHOWERS AND THUNDERSTORMS SUNDAY INTO POSSIBLY MONDAY. A COLD FRONT WILL ALSO MOVE QUICKLY ACROSS THE REGION SUNDAY. THE TROUGH MOVES EAST OF THE REGION AND A GRADUAL WARM UP BEGINS. HOWEVER... NIGHTS WILL STILL BE COOL EARLY NEXT WEEK. IF ECMWF TURNS OUT TO BE MORE CORRECT... THE CHANCES FOR RAIN WILL LIKELY CONT THROUGH A GOOD PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 47 76 48 / 10 10 0 0 HOBART OK 76 44 79 49 / 10 10 0 0 WICHITA FALLS TX 82 49 81 51 / 10 10 0 0 GAGE OK 71 36 78 41 / 20 10 0 0 PONCA CITY OK 70 47 76 46 / 30 10 0 0 DURANT OK 82 51 81 52 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
Hazardous weather outlook, Oct 18, 6:50 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT THU OCT 18 2007
OKZ004>048-050>052-TXZ083>090-181700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE CENTER OF AN UPPER LEVEL STORM SYSTEM...WHICH BROUGHT
SEVERE THUNDERSTORMS TO THE SOUTHERN PLAINS WEDNESDAY...WILL
CONTINUE TO LIFT NORTHEAST AWAY FROM THE FORECAST AREA. HOWEVER MID
LEVEL MOISTURE WILL ROTATE AROUND THE STORM SYSTEM WHICH WILL BRING
PERIODS OF CLOUD COVER TO NORTHERN OKLAHOMA. HIGH BASED
SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM MAY STILL FORM
AS A MID LEVEL TROUGH AXIS SWEEPS ACROSS NORTHERN OKLAHOMA TODAY.
STRONG WINDS MAY ACCOMPANY THE SHOWERS AS DRY AIR IS PRESENT IN
THE LOWER LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY OCT 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN
PLAINS SUNDAY INTO MONDAY. THIS SYSTEM WILL PUSH A COLD FRONT
ACROSS THE SOUTHERN PLAINS WHICH MAY HELP PRODUCE
THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL AND EASTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THERE MAY BE AN ELEVATED CONCERN FOR WILDFIRES SATURDAY ACROSS PARTS
OF WESTERN OKLAHOMA...ESPECIALLY IN NORTHWEST OKLAHOMA WHERE
VEGETATION IS MAINLY DORMANT. RELATIVE HUMIDITIES COULD BE LESS THAN
20 PERCENT... WITH STRONG SOUTH WINDS AND WARM TEMPERATURES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Nearby
Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.